MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL

WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G22002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A follow-up emdr will be submitted within 30 days of receipt of new information.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, the physician selected a cook memory hard wire basket.It was reported that the duodenoscope reached the duodenal papilla and successfully inserted the tube using a cook's tri sphincterotome device.The wire guide reached the right hepatic hilum, and the imaging showed the shape of the common bile duct.Small stones were found, and the wire guide was retained with the exchange product.The stone collection basket was opened, and the gas was exhausted outside the body.It was then taken along the endoscope working channel to reach the duodenal papilla and entered the bile duct.After passing over the stone, the basket was opened, wrapped around the stone, and dragged outside the duodenal papilla.It was found that the wire at the head of the basket broken, and the product was removed from the body and replaced.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open pouch and box from the lot number provided in the report.The labeling matches the product returned.The photo provided shows the distal end of the device with the basket advanced.One of the wires has broken at the proximal end, but appears to remain fixed at the distal tip of the basket.No portion of the basket wire appears to be missing.Additionally, a brown substance was noted within the distal tip end of the device catheter.A photo of the label was provided.The lot number provided in the labeling photo matches this report.The label in the photo matches the product reported.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully advanced.The basket has one broken wire detached near the proximal end of the wire and remaining attached at the distal tip of the basket.The basket advanced and retracted as intended during handle manipulation with the broken wire remaining outside of the catheter.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's proximal solder point, but there was no evidence of the wire being damaged by the buff process.A yellow substance was noted within the proximal ends of basket wires and a dark substance noted near the distal tip.No parts of the device appear to be missing.No other anomalies were detected.Photos were exchanged with production leadership and manufacturing engineering on 09feb2026.It was determined that the wire had been embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Therefore, this is considered a process related nonconformance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.The guidelines for soldering process has been revised to bring awareness to the risk of overheating during the soldering process and a retraining has been performed for all operators since the manufacture date of the affected lot to reduce occurrences of embrittlement.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
MEMORY HARD WIRE BASKET
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24109113
Report Number1037905-2026-00038
Device Sequence Number5879243
Product Code FFL
UDI-Device Identifier00827002220027
UDI-Public(01)00827002220027(17)280204(10)W4910992
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22002
Device Catalogue NumberMWB-2X4
Device Lot NumberW4910992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK TRI-TOME PC® TRIPLE LUMEN SPHINCTEROTOME; OLYMPUS 290 SCOPE
Patient Age63 YR
Patient SexMale